The Student Room Group

Skin help

Hi guys I suffer from eczema and for the last 2 months my skin has been RIDICULOUSLY dry and flakey to the point I can feel them on my bed and see it on my printer, extention lead and stuff I have beside my bed. I'm really getting fed up and many more areas r becoming affected especially really dry neck, face, eyebrows and bad rashes in my groin, inner thigh and chest. Before it only affected my inner thighs, inner elbows and neck. Any help
(edited 1 year ago)
hi i have eczema too, i suggest talking to your GP so they can prescribe any moisturizers/creams specifically for you. secondly on a more personal note, I use bio oil for my eczema, idk how bad yours is but I recommend getting it as its enough for me to control my eczema. i also recommend vaseline and sudocrem. :smile: but definitely talk to your gp about it
how often do you moisturise?
Reply 3
See your GP, and bear in mind that over-the-counter eczema treatments work differently for different people.

My doctor advised me to use Fairy non-bio for laundry, and I find using white vinegar instead of fabric conditioner helps. He also said not to use products like Dove that are specifically advertised as a moisturiser as they can penetrate the skin too far and cause irritation.

Bio-oil and aveeno make mine worse. I use Simple and Olay on my face, Sanex to shower and currently Cetaphil as a moisturiser elsewhere. However, whilst the washing products usually fine I change the moisturiser every few months as they seem to become less effective. Trial and error, unfortunately.
(edited 1 year ago)
Reply 4
Original post by black tea
how often do you moisturise?

I'm this might seem bad but morning and afternoon, majority of the day I'm out in college or coming back :frown:
Reply 5
Original post by Surnia
See your GP, and bear in mind that over-the-counter eczema treatments work differently for different people.

My doctor advised me to use Fairy non-bio for laundry, and I find using white vinegar instead of fabric conditioner helps. He also said not to use products like Dove that are specifically advertised as a moisturiser as they can penetrate the skin too far and cause irritation.

Bio-oil and aveeno make mine worse. I use Simple and Olay on my face, Sanex to shower and currently Cetaphil as a moisturiser elsewhere. However, whilst the washing products usually fine I change the moisturiser every few months as they seem to become less effective. Trial and error, unfortunately.


Suprisingly the dove derma series nourishing body cleaner doesn't irritate my skin which I'm really glad bc all others have before
(edited 1 year ago)
Hi,

I really feel you so I'm going to write out exactly what I'm doing to treat my eczema. It's a plan that has been created by my dermatologist for when my eczema initially flared. Albeit at the moment. it's not working and we are having to go to the next options.

Ditch the perfumes, fragranced products and most creams from Boots, Superdrug etc.

They aren't good for your skin, don't hydrate it and often damage the layers beneath your skin. Use an emollient which is thick, and apply that often. 2-3 times a day at most. I use Epaderm Ointment which is a vaseline-like cream made from Parrafin Wax and other chemicals which really helps. For washing my body, I use Epaderm as well, the same ointment, I also occasionally use Doublebase Gel which is just slathered on my body prior to entering the shower.

Take your vitamins.

Autoimmune illnesses are really affected by your diet, see what triggers you, if anything has changed drastically in the last few months and try to revert it. Most importantly, I found taking Vitamin D and Iron supplements to really help.

You need drugs... unfortunately.

Unfortunately, if how you're describing it is accurate, you're going to need some sort of intervention with medicine. As many others have suggested, visiting a GP is a good idea. They'll most likely give you a steroid cream, now listen to me when I say this. Use steroid cream thinly and sparingly. Depending on the potency of the cream, it can really rip through your skin and make it exceptionally thin. You can also (rarely) face side effects such as withdrawal, but you shouldn't necessarily worry about this as its not very common.

I'm currently on Elocon (specialist only), and recently had a one week course of Dermovate (very very potent steroid, only issued by specialists). Your GP will most likely prescribe something like Hydrocortisone 1% to be used thinly, however, I'd advise against using this on your face, as it's quite a sensitive area.

Take it easy

Autoimmune illnesses, like eczema, are triggered by environmental changes. If you are stressing about it, it won't help at all. Try to get enough sleep, if possible, and make sure dosed up on antihistamines (it really helps).

All the best to you!
Hey i have eczema too,i am sorry to hear that you are also going through this like me.

Quick Reply